Indiana, 2025

Hail and Damaging Winds in Indiana, June 18, 2025

June 18, 2025 · NWS IWX · 34 events in 15 counties and zones

A line of strong to severe storms moved across the area in the afternoon and evening of Wednesday, June 18th, 2025. Damage consisted of tree damage, scattered reports of power lines down, and some associated roof and siding damage to buildings and homes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$179,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A line of strong to severe storms moved across the area in the afternoon and evening of Wednesday, June 18th, 2025. Damage consisted of tree damage, scattered reports of power lines down, and some associated roof and siding damage to buildings and homes. Wind gusts were estimated to be between 50-60 mph. There were a few reports of quarter to golf ball size hail in northeast Indiana. The most extensive wind damage occurred in Van Wert County, OH; wind speeds of up to 70 mph downed an estimated 100 trees and caused minor damage to homes and buildings in the city of Van Wert.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 18, 12:49 PM EST, 7 minutes earlier. Its key messages:

  • Enhanced risk for severe thunderstorms this afternoon. All hazards possible.
  • A few lingering showers and non-severe storms tonight into Thursday morning.
  • Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday.
Area forecast discussion, Jun 18, 12:49 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
149 PM EDT Wed Jun 18 2025

.KEY MESSAGES...

- Enhanced risk for severe thunderstorms this afternoon. All
  hazards possible.

- A few lingering showers and non-severe storms tonight into
  Thursday morning.

- Hot and humid conditions developing this weekend into early
  next week. Afternoon heat indices around 100 degrees, mainly
  Sunday through Tuesday.

&&

.DISCUSSION...
Issued at 149 PM EDT Wed Jun 18 2025

Arcing line segments of convection will track through the area
this afternoon (3-9pm EDT) as a well defined MCV and associated
sfc reflection lift east-northeast into the lower Great Lakes
from west-central IL. Embedded strong to severe supercells and
bowing segments remain likely given favorable shear and
instability profiles. MLCAPE values likely ranging from
1500-3000 j/kg from north to south by this time, while low-mid
level southwest flow also ramps up with favorable deep layer
shear pushing 40 knots plus. All hazards are on the table with
wind damage remaining the most likely hazard given the strong
forcing, though SPC tornado chances have increased given
increased 0-3 km shear and SRH with slight backing noted
upstream in METARS near the sfc low track. Locally heavy
rainfall and large hail also remain a concern.

Chances for scattered showers and a few non-severe storms then
continue tonight into Thursday morning, especially northern
zones as the low center tracks through the Great Lakes through
the Great Lakes. Otherwise, synoptic scale gusts into the 35-45
mph will be possible in wake of MCV late this afternoon into
this evening into areas mainly south of the Michigan state line.

Heat wave remains on target for this weekend into early next
week as an upper level ridge expands over the region. Headline
worthy (100F plus) PM heat indices possible.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1233 PM EDT Wed Jun 18 2025

We are monitoring storm development in Illinois at this time as
these storms move towards our forecast area. A line (or multiple
clusters) of strong to severe storms is expected to move west to
east across our forecast area between 19Z to 01Z tonight. The
primary hazard will be damaging wind gusts with a few tornadoes
possible too (especially in northern Indiana south of US 30).
Greatest chances for severe wind gusts at KSBN will be between
20-22Z and at KFWA between 21-23Z this evening. Expect MVFR to
IFR visibilities and ceilings as the storms move through.
Southwesterly winds will be gusty even before storms move
through at 20-25kts. Conditions dry out overnight and into the
day Thursday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Steinwedel
AVIATION...Johnson
Hazardous weather outlook, Jun 18, 4:13 AM EST, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
513 AM EDT Wed Jun 18 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
190915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien-
Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
513 AM EDT Wed Jun 18 2025 /413 AM CDT Wed Jun 18 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.

.DAY ONE...Today and tonight.

Scattered thunderstorms are possible this morning. Severe weather is
not expected but locally heavy rainfall is likely with every storm.

Severe thunderstorms are likely from late afternoon into early
tonight. Damaging winds are the greatest threat. Large hail and
isolated tornadoes are also possible.

Very warm temperatures this afternoon combined with high humidity
with cause heat indices to rise into the upper 80s to mid 90s.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early tonight.

In the hours before

Special weather statement, Jun 18, 8:37 AM EST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
937 AM EDT Wed Jun 18 2025

INZ006-MIZ079-080-181400-
Lagrange IN-St. Joseph MI-Branch MI-
937 AM EDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT LAGRANGE...SOUTHEASTERN ST.
JOSEPH AND SOUTHWESTERN BRANCH COUNTIES THROUGH 1000 AM EDT...

At 937 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lagrange, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sturgis, Lagrange, Topeka, Scott, Fawn River, Burr Oak, Shipshewana,
Brighton, Mongo, Howe, Plato, Ontario, and Emma.

This includes Interstate 80 in Indiana between mile markers 115 and
133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4181 8520 4167 8519 4152 8554 4152 8555
      4167 8566 4191 8531
TIME...MOT...LOC 1337Z 238DEG 30KT 4164 8551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MCS

The radar

The Northern Indiana radar (KIWX), 62 km away, was scanning. The volume nearest the first event began at 17:55 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
June 18, 12:56 PM EST to 12:57 PM EST
Where
Marshall County, 1.48 mi SSE of Donaldson
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.350, -86.440

Emergency manager reports trees down in Donaldson, Argos, and Mentone.

Thunderstorm Wind, White

When
June 18, 2:24 PM EST to 2:25 PM EST
Where
White County, 1.05 mi E of Guernsey
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.800, -86.780

Tree down at Indiana Beach Campground.

Thunderstorm Wind, La Porte

When
June 18, 1:35 PM CST to 1:36 PM CST
Where
La Porte County, 2.59 mi SE of South Wanatah
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.390, -86.890

Power lines down. Power is out in La Crosse, Wanatah and Union Mills.

Thunderstorm Wind, La Porte

When
June 18, 1:38 PM CST to 1:39 PM CST
Where
La Porte County, 0.52 mi E of Wanatah
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.430, -86.890

US 421 is closed between US 30 and CR 1350 South due to numerous downed powerlines and damaged utility poles in the roadway.

Thunderstorm Wind, Cass

When
June 18, 2:40 PM EST to 2:41 PM EST
Where
Cass County, 0.52 mi E of Lake Cicott
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.770, -86.510

Several trees down. Large tree fell on garage.

Thunderstorm Wind, Cass

When
June 18, 2:45 PM EST to 2:46 PM EST
Where
Cass County, 0.87 mi SE of Lake Cicott
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.760, -86.510

Emergency manager reports multiple trees down.

Thunderstorm Wind, Cass

When
June 18, 2:46 PM EST to 2:47 PM EST
Where
Cass County, Lake Cicott
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.770, -86.520

Tree down across the roadway.

Thunderstorm Wind, Cass

When
June 18, 2:47 PM EST to 2:48 PM EST
Where
Cass County, 1.04 mi E of Royal Center
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.870, -86.480

Large tree down with powerlines across roadway.

Thunderstorm Wind, Fulton

When
June 18, 2:58 PM EST to 2:59 PM EST
Where
Fulton County, 2.6 mi E of Pershing
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.100, -86.270

Several large trees were reported to be down.

Thunderstorm Wind, Marshall

When
June 18, 3:10 PM EST to 3:11 PM EST
Where
Marshall County, 2.69 mi ESE of Tippecanoe
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.190, -86.070

Downed powerlines between Tippecanoe and Mentone.

Thunderstorm Wind, St. Joseph

When
June 18, 3:15 PM EST to 3:16 PM EST
Where
St. Joseph County, 2.14 mi NNE of Nutwood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.630, -86.270

Large tree limbs down onto sheds on the south side of South Bend.

Thunderstorm Wind, St. Joseph

When
June 18, 3:18 PM EST to 3:19 PM EST
Where
St. Joseph County, 0.69 mi S of South Bend
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.660, -86.250

Minor damage to siding to a home on the south side of South Bend.

Thunderstorm Wind, Kosciusko

When
June 18, 3:20 PM EST to 3:21 PM EST
Where
Kosciusko County, 1.48 mi SSE of Atwood
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.250, -85.970

Multiple reports of trees down across Kosciusko County. Locations include Warsaw, Leesburg, Winona Lake and Atwood.

Thunderstorm Wind, Kosciusko

When
June 18, 3:25 PM EST to 3:26 PM EST
Where
Kosciusko County, 0.86 mi NW of Winona Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.230, -85.860

Tree down onto power lines which resulted in a fire.

Thunderstorm Wind, Kosciusko

When
June 18, 3:25 PM EST to 3:26 PM EST
Where
Kosciusko County, 0.69 mi S of Warsaw Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
41.270, -85.850

Minor roof damage to a home on the north side of Warsaw. Shingles removed.

Thunderstorm Wind, Marshall

When
June 18, 3:28 PM EST to 3:29 PM EST
Where
Marshall County, 0.52 mi E of Tippecanoe
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
41.200, -86.110

Thunderstorm Wind, Elkhart

When
June 18, 3:31 PM EST to 3:32 PM EST
Where
Elkhart County, 1.61 mi NNE of Nappanee Muni
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.472, -85.920

Powerlines down on CR50 between CR 13 and CR 15.

Thunderstorm Wind, Elkhart

When
June 18, 3:42 PM EST to 3:43 PM EST
Where
Elkhart County, 0.52 mi W of Goshen
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.580, -85.840

Trained spotter estimates 2 minutes of 60 mph gusts in Goshen.

Thunderstorm Wind, Elkhart

When
June 18, 3:42 PM EST to 3:43 PM EST
Where
Elkhart County, 0.18 mi WSW of Goshen
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.579, -85.833

Large tree down on SR 15 near the Goshen Public Library.

Thunderstorm Wind, Elkhart

When
June 18, 3:42 PM EST to 3:43 PM EST
Where
Elkhart County, 0.21 mi ESE of Elkhart Midway Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
41.619, -85.916

Large tree down on CR 113 near CR 26 and CR 28 in Dunlap.

Hail, Whitley

When
June 18, 3:49 PM EST to 3:50 PM EST
Where
Whitley County, 0.87 mi NW of South Whitley
Measured
1.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.090, -85.630

Ping pong to golf ball size hail in South Whitley.

Thunderstorm Wind, Cass

When
June 18, 3:50 PM EST to 3:51 PM EST
Where
Cass County, 3.61 mi SSW of Lucerne
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.820, -86.420

Barn roof damaged. Pieces of sheet metal torn off.

Thunderstorm Wind, Lagrange

When
June 18, 3:54 PM EST to 3:55 PM EST
Where
Lagrange County, 0.86 mi NE of Topeka
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.540, -85.540

Emergency manager reports power lines down.

Thunderstorm Wind, Elkhart

When
June 18, 3:54 PM EST to 3:55 PM EST
Where
Elkhart County, 1.22 mi SW of Middlebury
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.670, -85.720

Tree down on Twin Oaks Drive in Middlebury.

Thunderstorm Wind, Grant

When
June 18, 4:01 PM EST to 4:02 PM EST
Where
Grant County, 1.38 mi S of Shady Hills
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.550, -85.670

Trained spotter recorded a 60 mph wind gust.

Thunderstorm Wind, Lagrange

When
June 18, 4:05 PM EST to 4:06 PM EST
Where
Lagrange County, Shipshewana
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.680, -85.580

Trees and power lines down across area with power outages.

Thunderstorm Wind, Huntington

When
June 18, 4:08 PM EST to 4:09 PM EST
Where
Huntington County, 1.47 mi NNW of Lancaster
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.771, -85.507

Large tree down at the intersection of S 300 W and W 400 S.

Thunderstorm Wind, Lagrange

When
June 18, 4:14 PM EST to 4:15 PM EST
Where
Lagrange County, 1.7 mi WSW of Brushy Prairie
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
41.640, -85.280

Emergency manager reports tree down across State Road 3.

Thunderstorm Wind, Huntington

When
June 18, 4:15 PM EST to 4:16 PM EST
Where
Huntington County, 2.71 mi WSW of Mt Etna
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.740, -85.620

Emergency manager reports a tree down on power lines.

Thunderstorm Wind, Grant

When
June 18, 4:30 PM EST to 4:31 PM EST
Where
Grant County, Jonesboro
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.480, -85.630

Public report of a large tree down in Jonesboro.

Thunderstorm Wind, Wells

When
June 18, 4:43 PM EST to 4:44 PM EST
Where
Wells County, 0.69 mi N of Bluffton
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
40.740, -85.170

Part of a roof blown off of a commercial building and many power lines down.

Thunderstorm Wind, Jay

When
June 18, 4:47 PM EST to 4:48 PM EST
Where
Jay County, 0.53 mi W of Redkey
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.350, -85.160

Emergency manager reports large pine tree down.

Thunderstorm Wind, Jay

When
June 18, 4:55 PM EST to 4:56 PM EST
Where
Jay County, Portland Steed Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.450, -84.980

Recorded wind gust from AWOS station KPLD 1 N Portland.

Thunderstorm Wind, Adams

When
June 18, 4:56 PM EST to 4:57 PM EST
Where
Adams County, 0.69 mi N of Berne
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.660, -84.950

Public reports that a large was tree uprooted.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265646, 1265651, 1265650, 1265652, 1265656, 1265654, 1265655, 1265653, 1265662, 1265647, 1265660, 1265659, 1265658, 1265657, 1265661, 1265648, 1265685, 1265663, 1265667, 1265673, 1265649, 1265686, 1265664, 1265678, 1265666, 1265665, 1265681, 1265670, 1265671, 1265674, 1265683, 1265679, 1265676, 1265688.